Persistent hypomagnesemia following cisplatin chemotherapy in patients with ovarian cancer Academic Article Article uri icon

Overview

MeSH Major

  • Coronary Disease
  • Depressive Disorder
  • Inflammation Mediators

abstract

  • The development of acute hypomagnesemia following cisplatin administration is a well-recognized complication associated with the use of this chemotherapeutic agent. However, there is limited information available in the medical literature concerning how long this abnormality may persist following the discontinuation of cisplatin. Of 13 patients with ovarian cancer who had a baseline serum magnesium determination obtained prior to the initiation of a second-line cisplatin-based chemotherapy regimen, 9 (69%) were found to be hypomagnesemic (serum magnesium less than 1.4 mg/l), including 3 patients with serum magnesium values less than 1.0 mequiv/l. The median cisplatin-free interval for these 9 patients was 19 months (range 6-40 months). We conclude that persistent, and possibly permanent, hypomagnesemia is common following cisplatin chemotherapy.

publication date

  • March 1991

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1007/BF01613129

PubMed ID

  • 2007614

Additional Document Info

start page

  • 89

end page

  • 90

volume

  • 117

number

  • 2